Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds Simplification
Aug 12, 2003

I'm currently taking combivir, viramune and viread. My viral load is undetectable and my T cells are in the 700s. My doctor said that I will more than likely be on this regimen with great results indefinitely. I keep hearing about these "one-a-day" pills. Is there anything I can take to simplify my regimen or should I stick with what I'm doing?

Response from Dr. Conway

Excellent response to therapy!!!

A combination that would consist of epivir, viread and viramune could be taken once a day (5 pills). For you, this would be conceptually simple, as it simply consists of stopping the AZT. Other once daily combinations that are quite simple consist of Viread, Videx-EC and a non-nucleoside drug (Viramune or Sustiva) can be as few as 3 pills/day. If you give the Viread and Videx-EC togehter, you can reduce the Videx dose and can give it with food, due to the pharmacoikinetic interaction with Viread.

There are many options that you can discuss with your doctor that would allow you to take your pills once a day while not sacrificing any downstream options.

On the other hand, it sounds as if you are tolerating the regimen you are taking, and it sure is working...You know what they say about something that isn't broken???

Life is a series of choices. You are fortunate that all the choices available to you are good ones. Talk to your doc.



Previous
Fatigue/Trizivir
Next
Side effects or insanity?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement